Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 23, 2002, 4:54 PM CDT for Livingston Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2002, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 23, 2002, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9384 J/kg
- Mixed-layer CIN
- -470 J/kg
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625
WUUS54 KLIX 232154
SVRNEW
LAC063-232230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
454 PM CDT TUE JUL 23 2002
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
* UNTIL 530 PM CDT
* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES NORTH OF LIVINGSTON...OR ABOUT 14 MILES
SOUTHWEST OF AMITE...MOVING SOUTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LIVINGSTON AT 510 PM CDT
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3030 9071 3031 9081 3064 9080 3064 9059
3030 9059What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:00 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 23, 3:00 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT TUE JUL 23 2002 A WEAK MID/UPPER LEVEL TROUGH OR CYCLONIC SHEAR AXIS WAS NOTED FROM CENTRAL GEORGIA TO SOUTH MISSISSIPPI. VAD WIND PROFILE OF LIX AND JAX REVEALED A DEEP NORTH TO NORTHEAST FLOW FROM THE SURFACE TO 15KT. RADAR INDICATED CONVECTION AROUND MCCOMB AND THE BATON ROUGE METRO AREA. SURFACE ANALYSIS REVEALED A FRONTAL BOUNDARY FROM THE OHIO VALLEY TO WEST TENNESSEE TO NORTH TEXAS. UPPER AIR ANALYSIS INDICATED A 40 KNOT JET MAX NORTHEAST/SOUTHWEST FROM WEST KENTUCKY TO NORTH MISSISSIPPI...PLACING THE NORTH HALF OF THE FORECAST AREA UNDER THE LEFT FRONT QUADRANT. A LATE START TO AFTERNOON CONVECTION. SHORT RANGE MODELS CONTINUE TO SHOW THE RIDGE RETREATING WEST OVER THE ROCKIES. AN UPPER LEVEL DISTURBANCE OVER KANSAS WILL DIVE EAST SOUTHEAST ON THE PERIPHERY OF THE RIDGE TO THE MID SOUTH BY TONIGHT AND DIVE SOUTH ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON AND EVENING. AT THE SAME TIME...THE JET MAX IS EXPECTED TO MOVE SOUTH...PLACING THE NOSE OF THE JET OVER THE EAST HALF OF THE FORECAST WEDNESDAY AFTERNOON. CONVECTION WEDNESDAY MAY BE QUITE STRONG. THE MAIN THREAT WILL BE DAMAGING WINDS. IN THE NORTHERN STREAM...SEVERAL SHORT WAVES WILL PUSH EAST ACROSS THE UPPER MISSISSIPPI VALLEY THU AND PUSH EAST ACROSS THE GREAT LAKE FRIDAY. THE UPPER LEVEL RIDGE OVER THE ROCKIES WILL THEN PUSH EAST ACROSS THE ARKLATEX REGION...INCREASING TEMPERATURES THROUGHOUT THE ATMOSPHERE OVER THE CENTRAL GULF COAST AND DECREASING RAIN CHANCES. THE UPPER LEVEL HIGH WILL BE A SLOW MOVER...SO HEAT WILL RETURN SAT THROUGH TUES. HERE ARE SOME NUMBERS TO PONDER... MCB 71/92/71/90 3645 BTR 72/92/72/90 3645 MSY 74/92/74/91 3555 GPT 72/91/73/90 3655 .NEW...NONE LA...NONE. MS...NONE. 18
In the hours before
Special weather statement, Jul 23, 11:00 AM CDT, 5 hours 54 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE JUL 23 2002 .SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE OVER THE SOUTHEAST UNITED STATES AND GULF COAST REGION WILL AGAIN RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION TO FREQUENT LIGHTNING...SOME OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS OF RAIN AND GUSTY WINDS. ISOLATED SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. .ACTIONS... NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:01 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 44 min |
| Jul 23, 3:29 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.